Texas, 2006Lightning Strike in Texas, August 26, 2006
August 26, 2006 · NWS SJT · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 26, 2:28 PM CST, 42 minutes earlier.
Area forecast discussion, Aug 26, 2:28 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
328 PM CDT SAT AUG 26 2006
.DISCUSSION...
AS WE APPROACH THE LAST FEW DAYS OF AUGUST...THERE ARE SIGNS THAT
THE DRY AND VERY HOT WEATHER IS GRADUALLY AND FINALLY LOSING ITS
GRIP ON WEST CENTRAL TX.
LATEST GOES WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL RIDGE OVER
MS/AL...WITH SOUTHWEST MONSOONAL FLOW FROM FAR WEST TX...INTO
WESTERN OK. THIS MOISTURE WAS EVIDENT ON THE 12Z MAF SOUNDING
ABOVE 750 MB. AT THE SURFACE...A PREFRONTAL PRESSURE TROF EXTENDED
FROM NEAR FORT STOCKTON TO SWEETWATER AND WICHITA FALLS. SCATTERED
THUNDERSTORMS HAD DEVELOPED ALONG AND SOUTH OF THIS TROF...WHERE
MIXED LAYER CAPES WERE NEAR 2000 J/KG. ADDITIONAL TOWERING CU /
SCATTERED SHOWERS AND THUNDERSTORMS WERE FLOWING NORTH FROM THE
EDWARDS PLATEAU...TO THE LOW LEVEL PRESSURE TROF NEAR ABILENE.
TEMPORARY RED FLAG WARNING CRITERIA HAS BEEN APPROACHED...BUT NOT
YET REACHED...WITH DEWPOINTS HANGING IN THE 60S. EXPECT TO COME
NEAR ENOUGH TO TEMPORARY RFW CRITERIA TO KEEP THE RFW GOING
THROUGH 8 PM...PARTICULARLY CONSIDERING THE DRY LIGHTNING THREAT
AND GUSTY WINDS IN THE VICINITY OF THUNDERSTORMS.
THE GFS DEVELOPS AN MCS ALONG THE RED RIVER TONIGHT...NEAR THE
SURFACE TROF/STATIONARY FRONT AND ON THE PERIPHERY OF THE UPPER
RIDGE. SUSPECT THE BETTER RAIN CHANCE MAY OCCUR SOUTH OF THE
FRONT...STEMMING FROM EVOLUTION OF THIS AFTERNOON/S STORMS. ONCE
THE BOUNDARY LAYER STABILIZES THIS EVENING...BEST CHANCE OF RAIN
TO REMAIN NORTH OF INTERSTATE 20... WHERE STORMS HAVE THE BEST
CHANCES TO BECOME ELEVATED AND EXPERIENCE THE BEST STORM RELATIVE
INFLOW AFTER DARK.
COLD FRONT CURRENTLY OVER THE PANHANDLE WILL LIKELY MAKE ITS
SOUTHWARD PUSH INTO WEST CENTRAL TX SUNDAY NIGHT...IN RESPONSE TO
A WEAK MID LEVEL TROF PASSAGE. THIS FRONTAL PUSH SHOULD BE AIDED
BY CONVECTIVE OUTFLOW AND WILL RESULT IN THE DECENT RAIN CHANCES
FOR WEST CENTRAL TX. THE GFS MAINTAINS THE MONSOONAL MOISTURE
CONNECTION THROUGHOUT THIS EVENT.
REMNANTS OF FRONT LINGERS OVER WEST CENTRAL TX THROUGH TUESDAY...
WITH THE GFS MAINTAINING CONSIDERABLE QPF TO OUR WEST IN
ASSOCIATION WITH THE MONSOON. MEX GUIDANCE POPS FOR WEST CENTRAL
TX LIKELY OVERDONE...PARTICULARLY IN THE NIGHTTIME PERIODS. WILL
MAINTAIN INHERITED SLIGHT CHANCE POPS IN THE MIDWEEK TIME
FRAME....WITH A WELCOME LACK OF TRIPLE DIGIT TEMPERATURES. TEMPS
WARM SLIGHTLY LATE IN THE WEEK AS THE RIDGE BUILDS BACK TO THE
WEST OVER TX. THE GFS MAINTAINS LOW QPF UNDER THE RIDGE. OTHER THAN
ISOLATED DAYTIME SHOWERS OR STORMS...THE LATTER PART OF NEXT
SHOULD BE DRY OVER WEST CENTRAL TX.
14
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 75 96 74 90 / 30 30 40 40
SAN ANGELO 75 98 72 91 / 20 30 30 30
JUNCTION 75 98 75 96 / 10 10 20 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM SATURDAY FOR THE FOLLOWING ZONES:
BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...FISHER...
HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD...
NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD...
STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN.
&&
Hazardous weather outlook, Aug 26, 12:35 PM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
135 PM CDT SAT AUG 26 2006
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271845-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
135 PM CDT SAT AUG 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A RED FLAG WARNING FOR HAZARDOUS FIRE WEATHER DANGER IS IN EFFECT
THIS AFTERNOON AND EVENING...AS GUSTY SOUTH WINDS COMBINE WITH HOT
AND DRY CONDITIONS.
WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY...ISOLATED TO
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL PRODUCE
GUSTY WINDS OF 40 TO 50 MPH. THE BEST CHANCE OF THUNDERSTORMS
WILL IN THE BIG COUNTRY...ALONG AND NORTH OF INTERSTATE 20...IN
THE VICINITY OF A OLD THUNDERSTORM OUTFLOW BOUNDARY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A COLD FRONT IN THE SOUTHERN PANHANDLE THIS AFTERNOON WILL MOVE
THOUGH THE BIG COUNTRY SUNDAY NIGHT...AND THROUGH THE REST OF
WEST CENTRAL TEXAS MONDAY. WHILE SCATTERED THUNDERSTORMS WITH THE
FRONT ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER...A FEW AREAS
COULD SEE LOCALLY HEAVY RAINFALL. THE BIG COUNTRY WILL HAVE THE
BEST CHANCE OF HEAVY RAINFALL ON SUNDAY AND SUNDAY NIGHT...AS AN
UPPER DISTURBANCE AND FRONT COMBINE TO FOCUS RAINFALL IN THAT
REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 26, 1:11 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
211 PM CDT SAT AUG 26 2006
TXZ114-262015-
SHACKELFORD TX-
211 PM CDT SAT AUG 26 2006
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT FOR
SHACKELFORD COUNTY...
AT 205 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 10 MILES SOUTH OF ALBANY...MOVING NORTH
AT 5 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ALBANY BY 315 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Aug 26, 2:12 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
312 PM CDT SAT AUG 26 2006
TXZ114-128-262115-
SHACKELFORD TX-CALLAHAN TX-
312 PM CDT SAT AUG 26 2006
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT FOR
SHACKELFORD AND CALLAHAN COUNTIES...
AT 310 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER EXTREME NORTHWESTERN CALLAHAN
COUNTY...OR ABOUT 10 MILES EAST OF ABILENE...MOVING SOUTH AT 5 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
SOUTHWESTERN SHACKELFORD AND NORTHWESTERN CALLAHAN COUNTIES.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Aug 26, 2:28 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
328 PM CDT SAT AUG 26 2006
TXZ077-262130-
SCHLEICHER TX-
328 PM CDT SAT AUG 26 2006
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT FOR
SCHLEICHER COUNTY...
AT 327 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 8 MILES NORTHEAST OF THE INTERSECTION
OF US-190 AND RANCH ROAD 2084...OR ABOUT 24 MILES EAST OF ELDORADO...
MOVING NORTH AT 5 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
EASTERN SCHLEICHER COUNTY.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Aug 26, 2:54 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
354 PM CDT SAT AUG 26 2006
TXZ064-065-262130-
STERLING TX-COKE TX-
354 PM CDT SAT AUG 26 2006
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT FOR STERLING
AND COKE COUNTIES...
AT 350 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER EXTREME NORTHEASTERN STERLING
COUNTY...OR ABOUT 16 MILES NORTHEAST OF STERLING CITY...MOVING NORTH
AT 5 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
NORTHWESTERN COKE AND NORTHEASTERN STERLING COUNTIES.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Aug 26, 3:02 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
402 PM CDT SAT AUG 26 2006
TXZ127-262130-
TAYLOR TX-
402 PM CDT SAT AUG 26 2006
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT FOR TAYLOR
COUNTY...
AT 356 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER BUFFALO GAP...OR ABOUT 12 MILES
SOUTHWEST OF ABILENE...MOVING NORTH AT 5 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
VIEW BY 410 PM CDT
DYESS AFB...TYE AND ABILENE BY 430 PM CDT
WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL
WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN
POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD
A WARNING BE ISSUED.
Special weather statement, Aug 26, 3:09 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
409 PM CDT SAT AUG 26 2006
TXZ072-262200-
TOM GREEN TX-
409 PM CDT SAT AUG 26 2006
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT FOR TOM GREEN
COUNTY...
AT 406 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 11 MILES SOUTH OF SAN ANGELO...MOVING
NORTH AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SAN ANGELO BY 445 PM CDT
GRAPE CREEK BY 500 PM CDT
WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL
CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR
DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION
CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING
BE ISSUED.
Lightning, Tom Green
- When
- August 26, 3:10 PM CST
- Where
- Tom Green County, 9 mi SSE of San Angelo
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
Lightning started a large grass fire in a rural Tom Green County.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, August 26, 20061 death · 1 event
- Flash Flood and Hail in Colorado, August 26, 20063 injured · $1.0 million · 1 in hail · 9 events
- Lightning Strikes in Michigan, August 26, 20061 injured · $503,000 · 4 events
- Damaging Winds and Lightning Strike in West Virginia, August 26, 2006$542,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Texas, August 26, 2006$230,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Oklahoma, August 26, 2006$113,000 · 1 in hail · 21 events
- Lightning Strike in Missouri, August 26, 20061 injured · $25,000 · 1 event
- Hail and Damaging Winds in Virginia, August 26, 2006$29,000 · 50 kt wind · 4 events
- Tornado in Colorado, August 26, 2006F1 · 1 event
- Lightning Strike in Missouri, August 26, 2006$25,000 · 1 event
- Lightning Strike in New Jersey, August 26, 2006$25,000 · 1 event
- Flash Flood and Hail in Oklahoma, August 26 to 27, 2006$6,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532800.